The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Thursday, August 06, 2009

So, yesterday was the last day of my IV steroids. I have been more prepared for the emotions that come with IV steroids, so I haven't gotten quite as angry--or visibly so. I have been able to tell B, my husband, that I am in a crappy mood and to leave me the hell alone. Harsh? Not when you think of what I may have alternatively said.

This morning, I woke up before 7 (which is way early for me!). I was having tightness in my chest, especially when taking a deep breath. I felt overall tight through the top of my body, and it just wasn't a comfortable or positive feeling. I felt a bit worried, actually, though the pain was not in my left side nor was it in my left arm. So, I went down stairs, thinking being up and at 'em would make it better. Not so much.

I called the nurse, and she said that all of this sounds pretty normal--not out of the ordinary--but to keep her posted. It could either be a raised blood pressure or an anxiety attack, both of which are normal side effects of steroids. It's just my anxiety attacks, in the past, are very targeted toward an irrational fear or feeling. Typically, they don't manifest as, "Oh my God, I am going to have a heart attack" feeling.

Since starting the IV steroids, I have noticed a slight difference in my eye issues. I may not have touched on this earlier, but my eyes hurt when looking side to side and up. Originally, this was associated with a migraine about a week ago, but the headache went away, but the eye pain remained (and got worse). They think it was optic neuritis, which steroids would be the treatment for that, anyways. So, we just went with it. I am still having numbness, but that's likely to subside with the oral taper I am doing.

The last few weeks have been so strange. I went to effectively "forgetting" I have MS to having all of these symptoms, a new medicine, and a round of steroids. It came on so fast, which emotionally and physically is exhausting.


Post a Comment

<< Home